Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 75, NWS Tulsa, OK

July 20, 2007Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 20, 2007, 6:37 PM CDT for Washington County, Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 20, 2007, 6:37 PM CDT (23:37 UTC)
Expired
Jul 20, 2007, 10:30 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:22 PM CDTFLASH FLOOD2 E Lincoln, ARWATER RUNNING OVER THE ROAD ON HIGHWAY 62. ROADS SOUTH OF TOWN FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1318 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 202337
FFWTSA
ARC143-210330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1030 PM CDT

* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
  NORTH OF CINCINNATI TO 9 MILES SOUTH OF LINCOLN...MOVING SOUTH AT 5
  MPH. RADAR INDICATES THAT 2 INCHES OF RAIN HAS ALREADY FALLEN.     
  ANOTHER 2 INCHES WILL BE POSSIBLE THROUGH 1030 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...PRAIRIE GROVE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3611 9455 3582 9452 3587 9421 3614 9430

$$
1 follow-up statement
000 
WGUS74 KTSA 210128 RRA
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT FRI JUL 20 2007

ARC143-210139-
WASHINGTON AR-
829 PM CDT FRI JUL 20 2007

...THE FLASH FLOOD WARNING FOR WESTERN WASHINGTON COUNTY IS
CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3611 9455 3582 9452 3587 9421 3614 9430

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:22 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 20, 3:22 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT FRI JUL 20 2007

.DISCUSSION...
WEAK SURFACE TROUGH FROM SOUTHEAST CORNER OF
KANSAS INTO MID ARKANSAS...AIDED BY LOWER 70
DEWPOINTS..& SUN IS FOCUS OF CONVECTION THIS
AFTERNOON. SCATTERED / WIDELY SCATTERED SHRA
AND ISOLATED TSRA CARRIED INTO EVENING HOURS.

SURFACE HIGH PUSHING DOWN MISSISSIPPI VALLEY
OVERNIGHT MAY BRING SOME DRIER/COOLER AIR TO
NORTH CENTRAL ARKANSAS BY DAWN.  MORE WIDELY
SCATTERED SHOWERS/ISOLATED THUNDER NOT TO BE
RULED OUT SATURDAY AFTERNOON. UPPER RIDGE ON
SUNDAY SHOULD BE SUFFICIENT TO SUPPRESS PCPN.

GFS  RETROGRADES EASTERN H500 LOW EARLY NEXT
WEEK WHILE WRF HOLDS H500 CLOSER EAST COAST.
LATEST ECMWF LOOKING MORE IN GFS CAMP.  WILL
KEEP EARLY NEXT WEEK DRY..FOR NOW.        GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  93  72  93 /  20  20   0   0
FSM   70  91  70  91 /  20  20  10  10
MLC   71  90  69  92 /  20  20  10  20
BVO   70  91  68  91 /  20  20   0   0
FYV   68  87  64  88 /  20  20   0   0
BYV   67  85  65  86 /  30  10   0   0
MKO   71  91  69  90 /  20  20  10  10
MIO   69  90  68  91 /  20  20   0   0
F10   71  90  69  91 /  20  20  10  10
HHW   70  89  71  89 /  30  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Jul 20, 1:00 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI JUL 20 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI JUL 20 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 2 PM.

DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...JUST AHEAD OF A WEAK
COLD FRONT THAT EXTENDS FROM SOUTH CENTRAL KANSAS INTO NORTHERN
ARKANSAS. THE AIRMASS AHEAD OF THIS BOUNDARY HAS BECOME QUITE
UNSTABLE...WITH SURFACE-BASED CAPES RUNNING AROUND 3000 J/KG.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THE REMAINDER OF THE
AFTERNOON...WITH THE GREATEST COVERAGE ALONG AND NORTH OF A TULSA TO
FORT SMITH LINE.

WHILE UPPER SHEAR IS WEAK...THE DEGREE OF INSTABILITY SUGGESTS THAT
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EARLY EVENING.
DAMAGING WINDS WOULD BE THE PRIMARY SEVERE WEATHER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND AS THE FRONTAL BOUNDARY LINGERS OVER THE REGION. DRY WEATHER
IS ANTICIPATED MUCH OF NEXT WEEK AS HIGH PRESSURE PREVAILS AT THE
SURFACE AND ALOFT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 20, 4:35 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT FRI JUL 20 2007

ARZ011-202200-
MADISON AR-
435 PM CDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     MADISON

AT 435 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUNTSVILLE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GEORGETOWN...HARMONY...HUNTSVILLE...
AURORA...JAPTON AND ALABAM.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3605 9355 3621 9378 3606 9393 3587 9379
Special weather statement, Jul 20, 5:22 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT FRI JUL 20 2007

ARZ011-020-202315-
FRANKLIN AR-MADISON AR-
522 PM CDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHWESTERN MADISON

AT 522 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF BRASHEARS...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...MOUNTAIN
TOP...BARNES...TURNERS BEND...CASS...REDDING...SAINT PAUL...COMBS...
BRASHEARS...PATRICK AND DELANEY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3586 9370 3588 9392 3563 9398 3560 9371
Local storm report, Jul 20, 5:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     FLASH FLOOD      JAPTON                  35.96N 93.80W
07/20/2007                   MADISON            AR   LAW ENFORCEMENT

            WATER OVER SEVERAL SECONDARY ROADS

&&

RBD
Special weather statement, Jul 20, 5:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT FRI JUL 20 2007

ARZ001-010-OKZ069-210000-
ADAIR OK-BENTON AR-WASHINGTON AR-
559 PM CDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     NORTHWESTERN WASHINGTON AND SOUTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     NORTHERN ADAIR

AT 559 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF GALLITIN...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BARON...CHRISTIE...
WESTVILLE...BALLARD...WATTS...FAIRMOUNT...SILOAM SPRINGS...GENTRY...
LAKE FRANCIS...GALLITIN...SPRINGTOWN...HIGHFILL...LINCOLN...CLYDE...
SUMMERS...RHEA...CINCINNATI AND WEDINGTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3630 9431 3632 9450 3594 9475 3586 9442

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:35 PM CDTSpecial Weather StatementTSAMadison25 min
Jul 20, 5:17 PM CDTFlash Flood WarningTSAMadison4 hr
Jul 20, 5:22 PM CDTSpecial Weather StatementTSAFranklin53 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.